Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 48, NWS Little Rock, AR

April 25, 20084 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 25, 2008, 7:18 PM CDT for 4 counties in Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 7:18 PM CDT (00:18 UTC)
Expired
Apr 25, 2008, 7:46 PM CDT
In force
28 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Clark County, AR, Hot Spring County, AR, Montgomery County, AR, Pike County, AR

The radar

The Western Arkansas radar (KSRX), 129 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:40 PM CDTHAIL 0.88Glenwood, ARHEAVY HAIL WAS FALLING IN GLENWOOD. THE HAIL WAS RANGING FROM PENNY SIZE TO NICKEL SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 260018
TORLZK
ARC019-059-097-109-260100-
/O.NEW.KLZK.TO.W.0048.080426T0018Z-080426T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHWESTERN CLARK COUNTY IN SOUTHWEST ARKANSAS
  EXTREME WEST CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
  NORTHERN PIKE COUNTY IN SOUTHWEST ARKANSAS
  SOUTHEASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS

* UNTIL 800 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DAISY...
  MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  GLENWOOD AROUND 735 PM CDT...
  AMITY AROUND 740 PM CDT...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3416 9378 3434 9384 3444 9349 3445 9348
      3446 9340 3441 9340 3439 9337 3427 9333
TIME...MOT...LOC 0018Z 254DEG 32KT 3428 9370

$$

58
1 follow-up statement
000 
WWUS54 KLZK 260046
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT FRI APR 25 2008

ARC019-059-097-109-260056-
/O.CAN.KLZK.TO.W.0048.000000T0000Z-080426T0100Z/
CLARK AR-PIKE AR-HOT SPRING AR-MONTGOMERY AR-
746 PM CDT FRI APR 25 2008

...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY...EXTREME WEST
CENTRAL HOT SPRING...NORTHERN PIKE AND EXTREME NORTHWESTERN CLARK
COUNTIES IS CANCELLED...

THE ROTATION HAS DISSIPATED WITH THIS STORM...AND THUS THE TORNADO 
WARNING HAS BEEN CANCELLED.

LAT...LON 3416 9378 3434 9384 3444 9349 3445 9348
      3446 9340 3441 9340 3439 9337 3427 9333
TIME...MOT...LOC 0046Z 254DEG 32KT 3435 9341

$$

58

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:02 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 25, 2:02 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT FRI APR 25 2008

.DISCUSSION...
MAIN CONCERNS ARE THE SHORT TERM WITH POP CHANCES AND SEVERE STORM
THREAT. CURRENT SLIGHT RISK OVER AR WITH MAIN THREAT LARGE HAIL
AND STRONG WINDS. TORNADO THREAT LOW WITH LACKING WIND SHEAR.
OTHERWISE...RAIN CHANCE AGAIN LATE SATURDAY TO SUNDAY WITH NEXT SYSTEM.

CURRENT AREA 88D RADARS HAVE CONVECTION FORMING OVER CENTRAL AR
WITH MOVEMENT TO THE NE WITH SHORTWAVE ENERGY LIFTING ACROSS THE
AREA. HAVE SEEN SOME ISOLATED INTENSIFICATION...BUT SEEN MOST
STORMS CAPPED OUT. OTHER STORMS ARE FIRING ALONG COLD FRONT OVER
NE OK TO NW AR...WITH A SOLID LINE. CURRENTLY ONLY ISOLATED STRONG
STORMS. AS THE AFTERNOON PROGRESSES...ISOLATED STRONG TO SEVERE
STORMS ARE EXPECTED WITH IN PLACE DESTABILIZATION...MOISTURE AND
LIFTING MECHANISMS. GFS MODEL FOCUSES ENERGY OVER ENTIRE STATE OF
AR AND MAINLY WITH FRONTAL BAND AND SHORTWAVE...WHILE NAM FOCUSES
A STRONG SHORTWAVE OVER THE SOUTHERN PART OF THE STATE...WITH
LESSER AMOUNTS TO NE. RAIN AMOUNTS SHOULD BE A FEW TENTHS TO
AROUND HALF AN INCH...WITH ISOLATED AMOUNTS AROUND AN INCH OR MORE
WITH STRONGER STORMS OR ANY TRAINING OF CONVECTION.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
WILL HAVE CHANCE TO LIKELY POP IN FIRST PERIOD WITH SOME ISOLATED
STRONG TO SEVERE THREAT. AS SHORTWAVE ENERGY LIFTS E-NE...THE COLD
FRONT AND ASSOCIATED SQUALL LINE WILL THEN MOVE THROUGH FOR A
SECOND ROUND FOR SOME LOCATIONS. MODELS ARE CONSISTENT WITH
PUSHING THE MAIN SURGE OF CONVECTION TO EASTERN AR THEN OUT OF THE
STATE FROM 06Z TO 12Z. NAM HOLDS ONTO SOME OVER SOUTHERN PARTS
WITH THE ADDED SHORTWAVE IT GENERATES...BUT LIKE GFS MOVEMENT
BETTER. THEN SURFACE HIGH PRESSURE FILTERS IN OVER AR FOR SATURDAY
WITH A DRY AND A BIT COOLER DAY. THIS IS SHORT LIVED WITH THE NEXT
SYSTEM MOVING FROM THE THE SW PLAINS AND EAST TO THE SE
PLAINS...WITH AGAIN A CHANCE OF SHOWERS AND THUNDERSTORMS. AN
ISOLATED STRONG TO SEVERE STORM APPEARS TO BE POSSIBLE...BUT
OVERALL THREAT SHOULD REMAIN LOW. THEN THE PATTERN GENERALLY SETS
UP FOR A DRY AND WARMING TREND PERIOD INTO NEXT WEEK.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
PROGRESSIVE FLOW CONTINUES THROUGH THE EXTENDED...WITH MANY
SYSTEMS MOVING INTO THE REGION. SOUTHERLY FLOW WILL BRING MOISTURE
BACK TO THE STATE...WITH A WARM FRONT MOVING TO THE NORTH
WEDNESDAY. THIS FRONT LOOKS TO STALL OUT JUST NORTH OF THE STATE...
WITH THE LOW PRESSURE MOVING INTO OKLAHOMA THURSDAY. HAVE KEPT
SLIGHT CHANCE POPS IN THE FORECAST FOR THURSDAY...AND INCLUDED
THEM ON FRIDAY AS A COLD FRONT APPROACHES. OVERALL...NO
SIGNIFICANT CHANGES MADE TO THE FORECAST...AND TEMPERATURES WILL
BE NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR    46 72 47 64 / 80 10 30 50
CAMDEN AR        55 77 55 65 / 80 10 50 60
HARRISON AR      45 70 44 57 / 70 10 30 40
HOT SPRINGS AR   52 75 50 64 / 70 10 40 50
LITTLE ROCK AR   53 74 51 65 / 80 10 40 60
MONTICELLO AR    56 74 55 65 / 80 10 50 60
MOUNT IDA AR     49 74 49 64 / 60 10 50 50
MOUNTAIN HOME AR 44 72 45 58 / 70 10 30 40
NEWPORT AR       47 73 50 65 / 80 10 30 50
PINE BLUFF AR    55 73 54 65 / 80 10 40 60
RUSSELLVILLE AR  48 74 48 63 / 60 10 40 50
SEARCY AR        50 73 50 64 / 80 10 30 50
STUTTGART AR     53 73 53 65 / 80 10 40 60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 25 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT MOVES THROUGH ARKANSAS. DAMAGING WINDS AND
LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. ALTHOUGH NO
WIDESPREAD HEAVY RAIN IS EXPECTED...THE STRONGER STORMS COULD
PRODUCE MORE THAN AN INCH OF RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS
MUCH OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A NEW COLD FRONT WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS ON SUNDAY. SEVERE WEATHER CHANCES LOOK TO BE LOW.

COOLER AIR WILL MOVE IN AFTER THE FRONT PASSES. SOME FROST COULD
DEVELOP IN THE NORTHERN VALLEYS EARLY MONDAY MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS
MUCH OF ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Apr 25, 2:28 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT FRI APR 25 2008

ARZ016-025-033-034-252015-
INDEPENDENCE-JACKSON-WHITE-WOODRUFF-
228 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND
WOODRUFF COUNTIES UNTIL 315 PM CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREAS OF STRONG THUNDERSTORMS...NEAR RUSSELL...MOVING NORTHEAST
AT 30 MPH. THE STORMS WILL MOVE ACROSS WHITE...JACKSON...
INDEPENDENCE AND WOODRUFF COUNTIES.

THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...HEAVY
RAINFALL AND ALMOST CONTINUOUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 25, 3:28 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT FRI APR 25 2008

ARZ016-025-033-034-252130-
INDEPENDENCE-JACKSON-WHITE-WOODRUFF-
328 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND
WOODRUFF COUNTIES UNTIL 430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
AN AREA OF STRONG THUNDERSTORMS...OVER WHITE COUNTY...AND
MOVING NORTHEAST AT 30 MPH. THE STORMS WILL AFFECT WHITE...
JACKSON...INDEPENDENCE AND WOODRUFF COUNTIES OVER THE NEXT HOUR.

THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 30
MPH...AND HEAVY RAIN. THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED
FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS.

ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 25, 4:35 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT FRI APR 25 2008

ARZ025-252220-
JACKSON-
435 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 515 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST
AT 30 MPH. THE STORM WILL MOVE ACROSS JACKSON COUNTY OVER THE NEXT
30 TO 45 MINUTES.

THE STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO
40 MPH...AND HEAVY RAIN. THE HEAVY RAIN  THE HEAVY RAIN MAY ALSO
CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON
ROADWAYS.

ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:00 PM CDTSevere Thunderstorm WarningLZKClark, Montgomery, Pike45 min
Apr 25, 7:04 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren41 min
Apr 25, 7:26 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren34 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike46 min
Apr 25, 7:54 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Lonoke, Pulaski, White51 min
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring46 min
Apr 25, 8:45 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White45 min
Apr 25, 9:15 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring45 min
Apr 25, 9:30 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff28 min
Apr 25, 11:48 PM CDTFlash Flood WarningLZKBradley117 min

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.